Teen Dies After Heart Explodes from Steroid Use

Andrej Gajdos, 19, stood 7-feet to 2-inches tall and weighed 280 pounds. His ultimate dream was to become just like “The Rock,” actor Dwayne Johnson. However, his life was cut short after he misused steroids.

According to witnesses, Gajdos was standing outside a supermarket in the small English town of Weston-super-Mare when his a vein in his heart exploded. He fell to the ground and died almost instantly.

While such occurrences are not common, it is important that every steroid user understand that it can happen. At the time of his death, Gajdos’ heart weighed a staggering 23 ounces, which is nearly two times the weight of a normal heart.

It has been reported that four different types of steroids were found at Gajdos’ home in Somerset, England. When an autopsy was performed, doctors found traces of steroids and testosterone in his body.

Dr. John Oxley reported, “Steroids would have enlarged his heart, and having a big heart predisposes thoracic rupture.” While this is true, the doctor said there is no way to be absolutely certain other issues weren’t going on with Gajdos’ heart.

According to the Mayo Clinic, there are numerous problems (including heart problems) that can result in men and women who use steroids.

The teen had previously been treated for lung problems, including bronchiectasis, which is a disorder that is caused by an excess of growth hormones in a body. This should have been a definitely warning sign for the teen.

While this is a rare occurrence, it should be a testament as to what can happen when men and women alter their body chemistry.

Advertisement